Alert archive / Ohio / Special Marine Warnings in 2020
Special Marine Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 10, 2020, 10:14 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 10:14 PM EDT (02:14 UTC)
- Expired
- Jun 10, 2020, 11:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
697
WHUS51 KCLE 110214
SMWCLE
LEZ149-169-110300-
/O.NEW.KCLE.MA.W.0021.200611T0214Z-200611T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
1014 PM EDT Wed Jun 10 2020
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
* Until 1100 PM EDT.
* At 1014 PM EDT, strong thunderstorms were located along a line
extending from 18 nm west of Ripley to near Erie, moving east at 35
knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4235 7982 4229 7974 4225 7985 4216 8003
4217 8005 4213 8011 4207 8027 4204 8031
4202 8044 4235 8038 4239 8008 4248 7985
TIME...MOT...LOC 0214Z 262DEG 33KT 4233 8013 4211 8011
HAIL...0.00IN
WIND...40KTS
$$
Clark1 follow-up statement
978
FZUS71 KCLE 110302
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
1102 PM EDT Wed Jun 10 2020
LEZ149-169-110311-
/O.EXP.KCLE.MA.W.0021.000000T0000Z-200611T0300Z/
1102 PM EDT Wed Jun 10 2020
...THE SPECIAL MARINE WARNING EXPIRED AT 1100 PM EDT...
The affected areas were...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
The thunderstorms have weakened and no longer pose a significant
threat to boaters. Frequent lightning and wind gusts to 30 knots
remain possible.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northwestern Pennsylvania...and the adjacent waters of Lake Erie.
LAT...LON 4235 7982 4229 7974 4225 7985 4216 8003
4217 8005 4213 8011 4207 8027 4204 8031
4202 8044 4235 8038 4239 8008 4248 7985
TIME...MOT...LOC 0301Z 262DEG 33KT 4239 7956 4217 7954
$$
ClarkWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 10, 7:53 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 7:53 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
753 PM EDT Wed Jun 10 2020
.SYNOPSIS...
As Cristobal's remnant low tracks northeastward to near James
Bay, the trailing cold front will sweep east through our area
this evening through early Thursday morning. High pressure
builds from the southwest and west later on Thursday. Another
cold front sweeps southeast through our region on Friday and
will be followed by a high pressure ridge building from the
north and west by this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
A line of severe convection continues east across the forecast
area this afternoon/evening. This line has had a history of
widespread wind damage and is expected to continue producing
widespread wind damage as is propagates eastward into a
favorable environment. For this reason, a Severe Thunderstorm
Watch is in effect for the entire area. An isolated tornado and
large hail may also be possible as well. This line of
thunderstorms is expected to be completely out of the forecast
area by 05Z tonight.
Original Discussion...
A shortwave trough over the Mid and Upper MS Valley this
afternoon should move northeast to ON province and the eastern
Great Lakes region by daybreak Thursday. Simultaneously,
Cristobal's remnant low is pulling away from Lake Superior and
should move northeast to near James Bay. This will cause the
trailing surface cold front to sweep east across our CWA this
evening through the first couple hours of Thursday morning. A
squall line of multicells and perhaps a few supercells along or
just ahead of this front is expected to move eastward across our
region between about 4 PM this evening and midnight EDT
tonight. Many of these storms will likely be severe. Damaging to
destructive wind gusts will be the main threat as the storms
encounter moderate to strong instability, effective bulk shear,
and DCAPE within a very humid warm sector. Isolated showers and
thunderstorms may develop ahead of the squall line as a
progressively southwesterly 850 mb jet streak undergoes
isentropic lift. Some of these isolated thunderstorms may
become supercells. Damaging hail the size of quarters to perhaps
ping pong balls and a tornado or two cannot be ruled-out with
any isolated supercells since surface-based ESRH and mixed-
layer LCL heights may support mesocyclonic tornadogenesis. Fair
weather will return region-wide by daybreak Thursday as a
surface high pressure ridge builds slowly from the west and
southwest. Lows tonight should reach the low to mid 60's as
humidity levels drop behind the cold front.
A longwave trough persists over our area Thursday and Thursday night
as the aforementioned shortwave trough exits the eastern Great Lakes
to the northeast and another shortwave disturbance approaches from
Lake Superior and vicinity. Fair weather should persist as surface
high pressure continues building from the Great Plains and Lower OH
Valley. Late afternoon highs should reach the 70's, while Thursday
night lows should dip into the 50's or lower 60's, with the warmest
lows along and near the Lake Erie shore.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term begins Friday with mostly quiet weather expected
Friday morning. By Friday afternoon, a weak upper trough will
move southeast across the Great Lakes, forcing a cold front
through the area by Friday evening. This will introduce the
chance for some light shower activity, though moisture
throughout the column looks to be limited. Another trough will
swing south across the Great Lakes Saturday night into Sunday as
it begins to become closed off from the main flow.
Friday appears to be a beautiful day with lower humidity and highs
in the mid to upper 70s. Some increasing cloud cover will be
possible with the approaching trough late Friday afternoon and
Friday evening. Much cooler and below average temperatures are
expected on Saturday with highs mainly ranging in the low to mid
60s, though accompanied by mostly sunny skies.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Model guidance differs on location of the closed low, with some
solutions pushing the low quickly east, reaching the Mid-Atlantic
coast by Monday afternoon. Other guidance has the closed low slowly
meandering southward across the Ohio Valley through much of the long
term period (Sunday through Wednesday). A closed low solution would
offer multiple rounds of showers and thunderstorms, as well as
cooler and cloudier weather, through mid-week. A quicker exit
towards the Mid-Atlantic would allow weak ridging and high pressure
to build across the Tennessee and Ohio Valleys and thus warmer, but
drier weather. Still fairly low confidence, so have opted to retain
slight chance PoPs from previous forecast.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
A line of severe thunderstorms extending from KCLE to east of
KMFD is continue east across the area this afternoon/evening.
Peak wind gusts with this line of thunderstorms expected to be
around 50 to 55 knots at KCAK and KYNG and then weakening to around
40 to 45 knots by the time it reaches KERI. Heavy downpours and
frequent lightning will also be possible with this line of
storms, bringing visibilities down to 1SM or less in the
heaviest portion of the thunderstorms.
The cold front still lags behind this line of thunderstorm,
located near KTOL and KFDY at around 00Z. Some additional
showers and thunderstorms could also develop along the cold
front as it propagates eastward, but conditions with these
showers and thunderstorms aren't expected to be as intense.
Environmental surface winds (outside of thunderstorm) ahead of
the cold front expected to be out of the southwest around 10 to
15 knots gusting up to 25 knots. Behind the cold front, winds
will shift to out of the west with similar wind speeds. A few
hours of MVFR ceilings are also be possible with low clouds
behind the cold front.
Outlook...Occasional non-VFR possible with scattered showers
and perhaps thunderstorms Friday through Monday.
&&
.MARINE...
Small Craft Advisory remains in effect for the western four zones of
Lake Erie through noon Thursday. A second Small Craft Advisory area
is also in effect from Cleveland towards Erie, starting at 4 AM
Thursday through 6 PM Thursday. This is in response to a cold front
which will track east across the lake tonight with southerly winds
becoming more southwest, then westerly by Thursday. Some storms
along or just ahead of the front later this afternoon and evening
could bring brief wind gusts up to 50 knots as well as hail up to
one inch in size.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 6 PM EDT Thursday for
LEZ146>149.
Small Craft Advisory until noon EDT Thursday for LEZ142>145.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Saunders
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Saunders
MARINE...KahnHazardous weather outlook, Jun 10, 9:03 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 903 PM EDT Wed Jun 10 2020 LEZ061-142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047- 120115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina- Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 903 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003-120115- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake-Geauga- Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 903 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 9:04 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 WSW OAK HARBOR 41.50N 83.17W
06/10/2020 OTTAWA OH TRAINED SPOTTER
3.5 FT DIAMETER TREE SNAPPED OFF ABOUT 10
FEET UP FROM BASE.
&&Local storm report, Jun 10, 9:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
924 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 1 ENE CHARDON 41.58N 81.20W
06/10/2020 GEAUGA OH FIRE DEPT/RESCUE
TREES DOWN ON WIRES.
&&
KOLocal storm report, Jun 10, 9:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 W NEW RIEGEL 41.05N 83.35W
06/10/2020 SENECA OH PUBLIC
SOCIAL MEDIA REPORT OF A LARGE TREE DOWN
WEST OF NEW RIEGEL. TIME ESTIMATED VIA
RADAR.
&&
SEFCOVICSpecial weather statement, Jun 10, 9:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
935 PM EDT Wed Jun 10 2020
OHZ089-PAZ001>003-110230-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
935 PM EDT Wed Jun 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE AND CRAWFORD
COUNTIES...
At 935 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Conneaut to near Pymatuning Central.
Movement was northeast at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Erie, Meadville, Conneaut, Corry, Edinboro, Titusville, North East,
Union City, Girard, Cambridge Springs, Waterford, Albion, Linesville,
Wattsburg, Adamsville, Pymatuning Central, Riceville, Harmonsburg,
Guys Mills and Pymatuning North.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 7982 4149 8000 4149 8052 4193 8052
4193 8055 4197 8055 4204 8031 4214 8009
4215 8011 4214 8014 4217 8012 4217 8008
4215 8010 4215 8006 4227 7977 4201 7976
4199 7961 4162 7961
TIME...MOT...LOC 0135Z 226DEG 49KT 4200 8050 4153 8053
ClarkLocal storm report, Jun 10, 10:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 WNW SANDUSKY SOUTH 41.42N 82.70W
06/10/2020 ERIE OH LAW ENFORCEMENT
ROOF OF FIRE STATION PARTIALLY TORN OFF.
&&
SEFCOVICLocal storm report, Jun 10, 10:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 10 NW MARBLEHEAD 41.65N 82.83W
06/10/2020 OTTAWA OH PUBLIC
NUMEROUS TREES REPORTED DOWN ON SOUTH BASS
ISLAND.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jun 10, 8:11 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 34 min |
| Jun 10, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 57 min |
| Jun 10, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 63 min |
| Jun 10, 8:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jun 10, 8:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Portage, Trumbull | 46 min |
| Jun 10, 9:07 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 53 min |
| Jun 10, 9:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 91 min |
| Jun 11, 4:47 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 15 hr |
| Jun 10, 9:35 PM EDT | Special Weather Statement | CLE | Crawford, Erie | 55 min |
Nearby
Special Marine Warnings in Ohio, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.